Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Oct 25, 2021, 3:06 AM EDT. It took effect at Oct 25, 2021, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2021, 3:06 AM EDT (07:06 UTC)
- In effect from
- Oct 25, 2021, 5:00 PM EDT
- Expired
- Oct 26, 2021, 3:20 PM EDT
- In force
- 22 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
639 WHUS72 KMHX 250706 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 306 AM EDT Mon Oct 25 2021 AMZ150-251915- /O.NEW.KMHX.SC.Y.0088.211026T0000Z-211029T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with a few gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-251915- /O.NEW.KMHX.SC.Y.0088.211025T2100Z-211029T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 5 PM this afternoon to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-251915- /O.NEW.KMHX.SC.Y.0088.211026T0300Z-211027T1800Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 11 PM this evening to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-251915- /O.NEW.KMHX.SC.Y.0088.211026T0300Z-211027T1500Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 11 PM this evening to 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ230-231-251915- /O.NEW.KMHX.SC.Y.0088.211026T1200Z-211027T1800Z/ Albemarle Sound-Croatan and Roanoke Sounds- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds. * WHEN...From 8 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-251915- /O.NEW.KMHX.SC.Y.0088.211026T1500Z-211027T1500Z/ Alligator River- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Alligator River. * WHEN...From 11 AM Tuesday to 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-251915- /O.NEW.KMHX.SC.Y.0088.211026T1200Z-211027T2100Z/ Pamlico Sound- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 5 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 8 AM Tuesday to 5 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ136-137-251915- /O.NEW.KMHX.SC.Y.0088.211026T1500Z-211027T0600Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 306 AM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...From 11 AM Tuesday to 2 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
560 WHUS72 KMHX 251935 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 335 PM EDT Mon Oct 25 2021 AMZ150-260745- /O.EXT.KMHX.SC.Y.0088.211026T0300Z-211031T0000Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT SATURDAY... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 11 PM this evening to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-260745- /O.EXT.KMHX.SC.Y.0088.211025T2100Z-211031T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-260745- /O.EXT.KMHX.SC.Y.0088.211026T0600Z-211027T1800Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 2 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-260745- /O.EXT.KMHX.SC.Y.0088.211026T0600Z-211027T1500Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TUESDAY TO 11 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 2 AM Tuesday to 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-260745- /O.EXT.KMHX.SC.Y.0088.211026T1200Z-211027T1500Z/ Alligator River- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 11 AM EDT WEDNESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Alligator River. * WHEN...From 8 AM Tuesday to 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ136-137-260745- /O.EXT.KMHX.SC.Y.0088.211026T1200Z-211027T1000Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...From 8 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ230-231-260745- /O.CON.KMHX.SC.Y.0088.211026T1200Z-211027T1800Z/ Albemarle Sound-Croatan and Roanoke Sounds- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds. * WHEN...From 8 AM Tuesday to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-260745- /O.CON.KMHX.SC.Y.0088.211026T1200Z-211027T2100Z/ Pamlico Sound- 335 PM EDT Mon Oct 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 8 AM Tuesday to 5 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
961 WHUS72 KMHX 260704 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 304 AM EDT Tue Oct 26 2021 AMZ150-152-154-261915- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211031T0000Z/ /O.NEW.KMHX.GL.W.0013.211027T0000Z-211027T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 304 AM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 6 to 8 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...From 8 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-261915- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211027T1800Z/ /O.NEW.KMHX.GL.W.0013.211027T0000Z-211027T0600Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 304 AM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 8 PM this evening to 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ158-261915- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211027T1500Z/ /O.NEW.KMHX.GL.W.0013.211027T0000Z-211027T0600Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 304 AM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 8 PM this evening to 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-261915- /O.UPG.KMHX.SC.Y.0088.211026T1200Z-211027T2100Z/ /O.NEW.KMHX.GL.W.0013.211027T0000Z-211027T0600Z/ Pamlico Sound- 304 AM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 8 PM this evening to 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ230-231-261915- /O.EXT.KMHX.SC.Y.0088.211026T1100Z-211027T1800Z/ Albemarle Sound-Croatan and Roanoke Sounds- 304 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds. * WHEN...From 7 AM this morning to 2 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-261915- /O.CON.KMHX.SC.Y.0088.211026T1200Z-211027T1500Z/ Alligator River- 304 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Alligator River. * WHEN...From 8 AM this morning to 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ136-137-261915- /O.CON.KMHX.SC.Y.0088.211026T1200Z-211027T1000Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 304 AM EDT Tue Oct 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...From 8 AM this morning to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
336 WHUS72 KMHX 261920 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 320 PM EDT Tue Oct 26 2021 AMZ136-137-270730- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211027T1000Z/ /O.EXB.KMHX.GL.W.0013.211026T2200Z-211027T0400Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 320 PM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and rough waters expected. * WHERE...Pamlico, Pungo, Neuse, and Bay Rivers. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ131-270730- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211027T1500Z/ /O.EXB.KMHX.GL.W.0013.211026T2200Z-211027T0600Z/ Alligator River- 320 PM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and rough waters expected. * WHERE...Alligator River. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ230-231-270730- /O.UPG.KMHX.SC.Y.0088.000000T0000Z-211027T1800Z/ /O.EXB.KMHX.GL.W.0013.211026T2200Z-211027T0600Z/ Albemarle Sound-Croatan and Roanoke Sounds- 320 PM EDT Tue Oct 26 2021 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and very rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-156-158-270730- /O.EXT.KMHX.GL.W.0013.211026T2200Z-211027T1000Z/ Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 320 PM EDT Tue Oct 26 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City, and Pamlico Sound. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ150-152-154-270730- /O.EXT.KMHX.GL.W.0013.211026T2200Z-211027T1400Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 320 PM EDT Tue Oct 26 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...The coastal waters from Duck to Ocracoke Inlet. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 10:07 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 24, 10:07 PM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1007 PM EDT Sun Oct 24 2021 .SYNOPSIS... High pressure moves offshore tonight. A coastal low will develop and impact the region Monday morning into the afternoon. A cold front will then push through the area Monday night into Tuesday morning, with high pressure building in behind it. A large low pressure system will affect the region late Thursday into the weekend. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 720 PM Sunday...Minor adjustments to MinT and hourly Ts where clearer skies have allowed things to cool off rapidly after sunset. Strong cooling will be short lived however with cloud coverage expected to increase through the overnight hours. The rest of the forecast remains on track. Lows in the low 60s inland, mid to upper 60s for coastal areas. Previous Discussion... As of 410 PM Sun...High pressure will slip offshore tonight as a developing low off the Southeast coast will provide good moisture advection into the region overnight. Cloud coverage will inc as well, which will inhibit efficient radiational cooling. Shortwave energy will strengthen the low early Mon AM and bring some showers and an iso tstorm or two along the Crystal coast and SOBX region just before daybreak. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... As of 930 PM Sunday...Complicated synoptic setup for the forecast Monday into Monday night. Coastal low will continue to strengthen off our shore as it reaches the warm Gulfstream waters and brings a round of precip and a chc for tstorms across the CWA Monday morning into the mid- aftn. A bulk of the rainfall will be concentrated south of HWY 70 and east of HWY 17, mainly affecting the OBX and Crystal Coast. Strong winds around the base of the approaching trough aloft keeps the strongest convection to the NE/E of the Low, well offshore. Limited instability over our area will inhibit much severe potential, but a few strong tstorms remain possible. As the low deepens and moves NE across coastal waters, SFC winds will eventually shift more Erly across the region late morning and NEerly by late afternoon, further limiting instability. Coastal low will move away from the region by mid aftn, providing a brief dry period towards the evening. Some breaks in the clouds across inland portions of the CWA are possible during the aftn, but skies will remain mostly cloudy otherwise. By Monday night, a cold front will impact central NC around 02Z. Forecast soundings show very little instability available in the wake of the coastal low, though 06km bulk shear values remain modest around 50-60kts. With lack of diurnal heating and more Nerly flow courtesy of the offshore low, concern for severe tstorms along this front have diminished, but a few tstorms remain possible. Increased cloud coverage, winds backing to become N/NEerly, and precip, have lowered Highs from previous forecast with latest guidance coming in much cooler from previous runs. For instance, the 18Z GFS doesn't have inland highs breaking 70. Have stayed warmer than coolest guidance this update. Highs in mostly the mid 70s. Overnight temps will be slow to fall through the night, but will quickly drop to the upper 50s and low 60s behind the cold front with the offshore low pulling cooler/drier air in from the N. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 330 AM Sun...Active weather pattern for the coming week with troughing generally persisting over the eastern US, with one cold front early in the week and another late week providing the focus for storm potential. Tuesday through Thursday...Cold front moves offshore Tuesday morning, with strong CAA arriving temporarily in its wake as low pressure consolidates and quickly deepens off the Northeast/New England coast. A few showers/drizzle could linger along the NE NC coast Tuesday, but dry conditions are expected elsewhere with temps near to a few degrees below normal. Building heights aloft with continued, but weakening surface CAA keeps a dry and cool forecast in place for Wednesday. Thursday will be a transition day as the upper ridge axis slides east of the area and deep moisture advection begins. Stacked low pressure over the Tennessee Valley will slowly work eastward, but destabilization will be slow, with Thursday remaining mainly dry until later in the day, with a warm front expected to cross the area Thursday evening or overnight, signaling the return of appreciable rain chances. Temps near normal during the day, with an increasingly warm and humid airmass filling in Thursday night. Friday through Sunday...Stacked low pressure lifts across the southern Appalachians toward the Mid-Atlantic Friday into the weekend. Greatest POPs locally with this system occur early Friday morning through Friday evening as an occluding cold front crosses the area. However, at least low end chance POPs continue into the weekend to account for the close proximity of the strong dynamic forcing associated with the stacked low and the timing uncertainty of the cold front. Strong CAA develops later in the weekend, with a drier and cooler couple of days expected Sunday into early next week. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... SHORT TERM /through Monday Afternoon/... As of 715 PM Sunday...Prevailing VFR conditions through the overnight hours with worsening flight conditions tomorrow. High pressure moves offshore tonight as a complex storm system approaches the region overnight and into Monday. As a result, mid to high level clouds expected to increase tonight as a low develops along the SE coastline. Cloud coverage should limit strong radiational cooling, but strong WAA and moisture advection will occur early Monday AM as well. Some patchy fog remains possible as a result, but most guidance omits this from forecast. The more pessimistic models suggest this should only reduce VIS to MVFR criteria, so have included a tempo group for inland terminals in the early morning hours. Confidence has increased in deteriorating conditions tomorrow. Cloud deck begins to drop around sunrise Mon, especially for EWN/OAJ located near the coast, as coastal low gathers strength and slides just offshore the region. Could see a few sct showers along the coast through the morning and early afternoon Monday with a few tstms possible later in the day. CIGs for OAJ/EWN will approach MVFR levels by the afternoon. LONG TERM /Monday through Friday/... As of 330 AM Sun...Scattered to widespread showers and thunderstorms Monday and Monday night could being temporary flight restrictions to the terminals. Otherwise, VFR prevails through Thursday, with early morning fog the only concern for Tuesday and Wednesday. Unsettled weather returns later Thursday into the weekend. && .MARINE... SHORT TERM /Tonight into Monday night/... As of 950 PM Sunday...Latest buoy data shows Serly winds 5 to 15kts with seas 2 to 3 ft in medium period swell. Decent boating conditions through tonight will slowly deteriorate through the day Monday as high pressure moves offshore and a low develops off the Southeast coast. SE flow 10-15 kts across the area overnight will yield favorable seas 2-3 ft through early Monday morning. As the developing coastal low passes offshore, SE winds inc to around 15 kts with gusts up to 20 kts in the aftn. Expect widespread showers and a few tstorms Monday morning, mainly over the central and southern waters, through the aftn as the low moves along the coast. Seas will quickly surge to 3-4 ft. As the low moves NE offshore and deepens over the Gulfstream, the counterclockwise flow around it becomes more apparent and speeds increase to 10 to 20kts turning Eerly by late afternoon, backing further to become more Nerly by Monday night. Conditions rapidly deteriorate overnight as a cold front approaches and the low departs the area. Mostly Nerly winds wrapping around the low back further to become SWerly ahead of the front. Strong surge from the WNW behind the front, with winds gusting to 25 kts by early Tue AM. Seas will quickly rise to 4-6 ft after midnight. SCA likely needed beginning late Mon night - early Tue AM. LONG TERM /Tuesday through Friday/... As of 325 AM Sun...Post- frontal NW flow will steadily strengthen through the day Tuesday as low pressure deepens quickly off the Northeast coast. High confidence SCA conditions emerge for most local waterways by late Tuesday, with Gale conditions possible depending on the strength and location of the low off the coast well to our north. NW winds moderate Wednesday into Thursday as ridging settles over the area. Breezy winds possible again late week with a cold front that could cross the area Friday or Saturday. Seas steadily build Monday and Tuesday as low pressure consolidates off the Northeast coast. Current forecast has seas peaking around 5-8 ft later Tuesday, then potentially remaining elevated through much of the rest of the week as persistent N to NE swell impacts the waters mainly north and east of Cape Lookout. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...ML/CEB SHORT TERM...ML/CEB LONG TERM...SGK/CB AVIATION...CB/ML/CEB MARINE...CB/ML/CEB
Hazardous weather outlook, Oct 24, 8:51 PM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 851 PM EDT Sun Oct 24 2021 NCZ195-196-199-204-205-260100- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 851 PM EDT Sun Oct 24 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. A cold front will move through the Carolinas Monday, reaching the forecast area Monday night. There is potential for strong to severe thunderstorms developing which could pose a threat for damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-203-260100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 851 PM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will move through the Carolinas Monday, reaching the forecast area Monday night. There is potential for strong to severe thunderstorms developing which could pose a threat for damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.